Hail, Harrison
- When
- June 8, 2:30 PM EST
- Where
- Harrison County, Lost Creek
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.170, -80.350
A well defined surface low pressure moved east across Ohio during the day on the 8th. Enough daytime heating occurred ahead of the wave that scattered thunderstorms formed over West Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A well defined surface low pressure moved east across Ohio during the day on the 8th. Enough daytime heating occurred ahead of the wave that scattered thunderstorms formed over West Virginia. One cluster of storms pulsed to severe limits briefly over north central counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 8, 1:35 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT SUN JUN 8 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVES EAST TONIGHT...AS HIGH PRESSURE CROSSES MONDAY. ANOTHER LOW APPROACHES FROM THE WEST KEEPING THE WEATHER UNSETTLED FOR MUCH OF NEXT WEEK WITH MUGGY CONDITIONS. && .NEAR TERM /THROUGH TONIGHT/... SHORTWAVE AND ASSOCIATED SFC LOW MAKING ITS WAY ACROSS THE OHIO RIVER VALLEY THIS AFTERNOON. THIS LOW IS PROGGED TO REACH THE CHESAPEAKE BAY REGION BY 12Z MONDAY. SOUTHERLY FLOW AHEAD OF THE SYSTEM INTRODUCING A DECENT FEED OF MOISTURE TRANSPORT INTO THE FORECAST AREA THIS AFTERNOON WITH MARGINALLY UNSTABLE CONDITIONS IN PLACE. CONVECTIVE DEVELOPMENT SEEN THUS FAR HAS MOSTLY BEEN SFC BASED AND WE MAY SEE SOME ENHANCEMENT LATER THIS AFTERNOON AS LARGER SCALE CONVERGENCE LINE TRACKS EAST ACROSS THE FORECAST AREA THIS EVENING. AREAS HIGHLIGHTED RESIDE MAINLY IN THE FAR NORTHERN COUNTIES OF THE CWA WHERE DEWPOINTS ARE IN THE MID TO UPPER 60S AND SFC BASED CAPE VALUES RUNNING AOB 2000 J/KG. A FRONT SWINGS THROUGH TONIGHT HELPING TO DRY THE ATMOSPHERIC COLUMN. HOWEVER...EXPECT THE BL REMAIN MOIST WITH ONSET OF DECENT SUBSIDENCE FOR THE OVERNIGHT HOURS. CONDITIONS SHOULD BE CLOUDY IN THE MORNING WITH CLEARING LINE REACHING NEAR KPKB BY ABOUT 12Z AND TRANSITION TO THE EAST THROUGH MONDAY MORNING BEFORE ENOUGH MIXING CAN OVERCOME THE LOW CLOUD DECK. LEAVING ISOLD POPS IN PLAY FOR THE EASTERN MOUNTAINS. ONLY TWEAKED TEMPS MARGINALLY WITH LATEST BIAS CORRECTED DATA WITH NO MAJOR CHANGES IN MAX/MIN VALUES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... COLD FRONT PASSES TO THE EAST AND SOUTH OF THE CWA AT THE BEGINNING OF THE PERIOD. AREA WILL GRADUALLY DRY OUT BEHIND THE FRONT...BUT SOME AREAS OF DRIZZLE AND LOW CLOUDS LOOK TO HANG AROUND BEHIND THE FRONT THROUGH AT LEAST THE MORNING HOURS ON MONDAY...BEFORE PARTIAL CLEARING AND DRIER CONDITIONS TAKE HOLD. HEAT AND HUMIDITY WILL BE ON THE RISE BY TUESDAY...AS ANOTHER SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED UPPER LOW/TROUGH APPROACH THE AREA. A WARM FRONTAL BOUNDARY WILL LIFT NORTH ACROSS THE AREA ON TUESDAY...WITH RISING TEMPERATURES IN THE SOUTHERLY FLOW...AND BUILDING HEIGHTS AHEAD OF THE DEEPENING TROUGH. AS WITH PREVIOUS FORECASTER...RAISED MAX TEMPERATURES DURING THE TUESDAY TO WEDNESDAY PERIOD SLIGHTLY...BUT KEPT SLIGHTLY BELOW MAX GUIDANCE...AS HOPING CLOUD COVER WILL KEEP TEMPS FROM GETTING TOO WARM. IN ADDITION...HUMIDITY LEVELS WILL BE ON THE INCREASE...ALONG WITH PW VALUES RISING TO AROUND 1.6 TO 1.8 INCHES. THIS WILL CREATE AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE PERIOD...WITH HEAVY RAIN IN ANY CONVECTION THAT DEVELOPS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... EXPECT THE UPPER LEVEL LOW TO GET ABSORBED BY ANOTHER UPPER LEVEL SYSTEM/FRONTAL SYSTEM BETTER ORGANIZED IN ONTARIO...SO WILL GET A COLD FRONT DROPPING THROUGH POSSIBLY IN THE THURSDAY TO THURSDAY NIGHT TIME FRAME. AT THIS TIME...HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL PUSH EASTWARD...WHICH SHOULD PUSH THE MOISTURE INTO THE SOUTHERN ZONES AND DRY OUT THE NORTHERN COUNTIES OF THE CWA. THE EXTENT OF THIS DRYING AND STABILIZING BY THE SURFACE HIGH PRESSURE WILL KEY TO WATCH OVER FUTURE MODEL RUNS AND WILL LIKELY DRIVE THE CONVECTION FORECAST. IN THE END...STILL CARRYING LOW POPS THROUGH THE BULK OF THE EXTENDED WITH THE MOST STABLE CONDITIONS COMING INTO PLAY FOR NEXT WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... ISOLATED TO SCATTERED CONVECTION BREAKING OUT IN AFTERNOON DIURNAL HEATING AS FRONT MOVES ACROSS. BEST CHANCES FOR AFTERNOON CONVECTION WILL BE ACROSS NE PORTIONS OF WEST VIRGINIA AND ALONG THE EASTERN MOUNTAINS. LIGHT SOUTHERLY FLOW VEERS AND SOME GUSTY WINDS CAN BE EXPECTED...ESPECIALLY INVOF OF ANY CONVECTION THAT WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING HOURS. AFTER FROPA THIS EVENING EXPECT A STRATUS DECK TO PREVAIL WITH MVFR...AND IFR FOR THE MOUNTAIN SITES. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING...EXTENT AND DEGREE OF IMPACT OF THUNDERSTORMS WILL VARY TODAY...AS MAY CONDITIONS IN POST RAIN FOG AND STRATUS LATE TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H M M L EKN CONSISTENCY M H H H H H M H L M L M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H M H H M M H H H H M M AFTER 18Z MONDAY... IFR CONDITIONS POSSIBLE IN POST RAIN FOG AND STRATUS FIRST THING MONDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL/KMC NEAR TERM...KMC SHORT TERM...SL LONG TERM...26 AVIATION...KMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1243 PM EDT SUN JUN 8 2014 KYZ101>103-105-OHZ066-067-075-083>087-VAZ003-004-WVZ005>008-013>016- 018-024>029-033>038-046-091645- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS- 1243 PM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-WVZ009>011-017-019-020-030>032-039-040-047-091645- WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 1243 PM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. IN ADDITION...THESE STORMS COULD CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO LOCAL HIGH WATER...ESPECIALLY IN ANY AREAS THAT RECIEVE REPEATED DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT SUN JUN 8 2014
WVZ020-031-032-040-082015-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-TAYLOR WV-
316 PM EDT SUN JUN 8 2014
...SPECIAL WEATHER STATEMENT FOR TAYLOR...NORTHERN BARBOUR...EASTERN
DODDRIDGE AND HARRISON COUNTIES UNTIL 415 PM EDT...
AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CLARKSBURG...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCALLY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BRIDGEPORT AROUND 325 PM...ROSEMONT AROUND
330 PM...GALLOWAY AROUND 335 PM...MOATSVILLE AROUND 340 PM AND
NESTORVILLE AROUND 345 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
108 AND 129.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3913 7983 3912 8025 3915 8047 3915 8055
3927 8067 3943 8025 3940 8020 3941 8011
3939 8008 3946 7994 3944 7989 3931 7989
3923 7981 3921 7981
76The Pittsburgh radar (KPBZ), 152 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2014Every state in 2014This day in weather historyWarnings in West Virginia, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511090, 511091, 511092, 511089.